What should the nurse suspect when hourly assessment of urine output on a vasoconstriction patient exhibits a urine output from a catheter of 1 ,500 ml for 2 consecutive hours? A) Cunning’s syndrome B) Syndrome of inappropriate antipathetic hormone (SHAD) C) Adrenal crisis D) Diabetes insipid 2. The PACIFIC staff have brought a patient to the unit following a tracheotomy. To promote comfort for this patient, how should the nurse position this patient? A) Side-lying (lateral) with one pillow under the head Head of the bed elevated 30 degrees and no pillows placed under the head C)
Semi-Fowlers with the head supported on two pillows Flat, with a small roll supporting the neck 3. The nurse is caring for a patient with Addition’s disease. The patient is scheduled for discharge in the morning. When teaching the patient about hormone replacement, the nurse instructs that too low a dose may be indicated by what? A) Weight gain Dizziness Increase in systolic blood pressure Headache 4. A patient is prescribed corticosteroid therapy. What would be important information for the nurse to give the patient who is prescribed corticosteroid therapy? A)
The patient’s diet should be low protein with ample fat. There will be no change in appearance. The patient is at an increased risk for developing infection. D) The patient is at a decreased risk for development of thermoplastics and thrombosis’s. 5. The nurse is performing a shift assessment on a patient with alterations. A sign that the patient’s condition is not yet controlled would be: A) Anural Algeria Polaris Proteins 6. The nurse is caring for a patient with hyperthyroidism’s. What level of activity would the nurse expect the health care provider to order? A) Complete bed rest
Bed rest with bathroom privileges Out of bed (BIB) to the chair twice a day Ambulation and activity, as tolerated 7. A patient has returned to the floor after having a tracheotomy for thyroid cancer. The nurse knows that sometimes during thyroid surgery the parathyroid glands can be injured or removed. What laboratory finding may be an early indication of parathyroid gland injury or removal? A) Hypothermia Hypothermia’s Hypoglycemia Hypoglycemia 8. The nurse caring for a patient with Cunning’s syndrome is teaching the patient about the documentations suppression test scheduled for tomorrow.
What does the nurse explain that this test will involve? A) Administration of documentations orally, followed by a plasma cortical level every hour for 3 hours B) Administration of documentations intravenously, followed by an X-ray of the adrenal glands C) Administration of documentations orally at 11 PM, and a plasma cortical level at 8 AM the next morning D) Administration of documentations intravenously, followed by a plasma cortical level 3 hours after the drug is administered 9. The home care nurse is conducting patient teaching with a patient beginning corticosteroid therapy.
To achieve consistency with the body’s natural secretion of cortical, when would the home care nurse instruct the patient to take her corticosteroid medication? A) In the evening between 4 PM and 6 PM Prior to going to sleep at night At noon every day In the early morning between 7 AM and 8 AM 10. A patient presents at the walk-in clinic complaining of diarrhea and vomiting. The patient has a history of adrenal insufficiency. Considering the patient’s history and current symptoms, what would the nurse instruct the patient? A) Increase his intake of sodium until the gastrointestinal symptoms improve B)
Increase his intake of potassium until the gastrointestinal symptoms improve C) Increase his intake of glucose until the gastrointestinal symptoms improve D) Increase his intake of calcium until
Addition’s disease Cunning’s disease Hyperthyroidism 12. A patient has been admitted to an acute medical unit with a diagnosis of diabetes insipid with a neurotic etiology. When planning this patient’s care, what diagnosis should be the nurse’s most likely priority? A) Fluid volume deficit related to increased urine output Acute confusion related to alterations in electrolytes Altered nutrition: less than body requirements related to decreased intake D) Risk for injury related to decreased level of consciousness 13. A 24-year-old male patient is being cared for in the intensive care unit following a tricycle accident.
In addition to musculoskeletal injuries, he has developed syndrome of inappropriate antipathetic hormone (SHAD) from the traumatic head injury. Which of the following imbalances is consistent with this diagnosis? A) Hyperemia Hyperglycemia’s Hypoglycemia 14. A nurse practitioner is aware of the high incidence and prevalence of hypothyroidism and regularly encourages many patients to undergo screening of their thyroid secreting hormone (TTS) levels. Which of the following individuals likely faces the greatest risk of developing hypothyroidism? A)
A 49-year-old man who works in an iron smelter A 55-year-old woman who complains of fatigue A 30-year-old man with poorly controlled type 2 diabetes A 71 -year-old man who has experienced nausea and vomiting secondary to influenza 15. A middle-aged female patient has been diagnosed with hyperthyroidism and admitted to the hospital for treatment. When providing care for this patient, the nurse should prioritize: A) Vigilant monitoring of intake and output Teaching the patient about the pathologically of the disease C) Performing constant blood sugar monitoring Providing a calm, low-stimulation environment 16.
In planning the care of a patient who has hyperthyroidism, the nurse has identified the nursing diagnosis of altered nutrition: less than body requirements. What intervention is the best response to this diagnosis? A) Arrange for the patient to be assessed for the possible use of internal nutrition. B) Provide the patient with a low-fat, high-protein diet. Provide several small meals each day for the patient. Teach the patient to eat each meal slowly and methodically. 17. A patient who is receiving treatment for hyperthyroidism is being monitored closely by the care team.
When observing this patient for signs and symptoms of thyroid tort (trichinosis’s), the nurse should prioritize which of the following assessments? A) Temperature and heart rate Deep tendon reflexes and peripheral pulses Pain and level of consciousness (LOC) Assessment for visual and auditory disturbances 18. A 50-year-old male patient has been admitted to the postcolonial unit from the PACIFIC after having a total tracheotomy. The nurse is now conducting an admission assessment and planning the patient’s subsequent care.
When providing this patient’s care, the nurse should emphasize which of the following actions? A) Changing the patient’s surgical dressing as ordered Monitoring and treating the patient’s pain Maintaining the patient’s fluid status Protecting the patient’s airway 19. The nurse is closely monitoring the blood work of a patient who has a diagnosis of primary hyperthyroidism’s. The nurse should be aware that the fluid and electrolyte disturbances associated with this disease create a significant risk of what problems?
A) Fluid volume overload and purists Metabolic acidosis and cardiac schemas Renal calculi and urinary obstruction Deep vein thrombosis and pulmonary embolism 20. A patient who is postoperative day 1 following neck dissection surgery has rung his all bell complaining of numb fingers, stiff hands, and a tingling sensation in his lips and around his mouth. The nurse should anticipate that this patient may require the IV administration of: A) Potassium chloride Calcium calculate Magnesium sulfate Sodium phosphate 21.
A 42-year-old man with a history of phosphorescently is being treated in the intensive care unit after experiencing an acute exacerbation of his condition. This patient will require the nurse to perform which of the following assessments most frequently? A) Motor and sensory function Orientation and cognition Urine testing for commonality Blood pressure (BP) and heart rate A patient has been taking oral corticosteroids for several weeks to a treat a chronic inflammatory skin condition.
When performing health education with this patient, the nurse should emphasize the need to: A) Supplement the corticosteroids with nonessential anti-inflammatory drugs (Nasals) Avoid stopping the drug abruptly Take the drug only during an acute exacerbation of the condition D) Monitor fluid intake and output for the duration of treatment A nurse is preparing an IV dose of hydrochemistry that is to be administered to an dull patient on an acute medical unit. The endocrine disorder for which this treatment is most clearly indicated is: A) 24.
A nurse in a large university hospital has cared for several patients with endocrine disorders over the past year. For which of the following patients would a nursing diagnosis of disturbed body image be most likely applicable? A) A man who was treated for Washington’s thyroids A woman with a longstanding diagnosis of Cunning’s syndrome A woman whose diagnosis of Graves’ disease required radioactive iodine therapy D) A man who was diagnosed with hyperthyroidism after neck surgery 25.